Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 10, 2018, 4:11 PM EDT for Fairfield County, Hocking County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 4:11 PM EDT (20:11 UTC)
- Expired
- Aug 10, 2018, 4:32 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fairfield County, OH, Hocking County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WUUS51 KILN 102011
SVRILN
OHC045-073-102045-
/O.NEW.KILN.SV.W.0124.180810T2011Z-180810T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
411 PM EDT FRI AUG 10 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Eastern Fairfield County in central Ohio...
North central Hocking County in central Ohio...
* Until 445 PM EDT.
* At 411 PM EDT, a severe thunderstorm was located over Baltimore,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lancaster, Logan, Baltimore, Bremen, Millersport, Pleasantville,
Hide-A-Way Hills, Thurston, Carroll, Sugar Grove, Rushville, West
Rushville, Hideaway Hills, Lake Logan State Park, North Berne,
Enterprise, Dumontville and Fairfield County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3960 8237 3953 8246 3980 8270 3990 8256
3985 8247 3984 8247 3984 8244 3982 8240
3975 8240 3974 8237
TIME...MOT...LOC 2011Z 314DEG 21KT 3982 8259
HAIL...<.75IN
WIND...60MPH
$$
Sites2 follow-up statements
696
WWUS51 KILN 102020
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
420 PM EDT FRI AUG 10 2018
OHC045-073-102045-
/O.CON.KILN.SV.W.0124.000000T0000Z-180810T2045Z/
Fairfield OH-Hocking OH-
420 PM EDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN FAIRFIELD AND NORTH CENTRAL HOCKING COUNTIES...
At 419 PM EDT, a severe thunderstorm was located over Pleasantville,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lancaster, Logan, Bremen, Pleasantville, Hide-A-Way Hills, Carroll,
Sugar Grove, Rushville, West Rushville, Hideaway Hills, Lake Logan
State Park, North Berne, Enterprise, Dumontville and Fairfield County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3960 8237 3953 8246 3980 8270 3985 8247
3984 8247 3975 8240
TIME...MOT...LOC 2019Z 325DEG 22KT 3977 8255
HAIL...<.75IN
WIND...60MPH
$$
Sites569
WWUS51 KILN 102032
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
432 PM EDT FRI AUG 10 2018
OHC045-073-102041-
/O.CAN.KILN.SV.W.0124.000000T0000Z-180810T2045Z/
Fairfield OH-Hocking OH-
432 PM EDT FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAIRFIELD AND
NORTH CENTRAL HOCKING COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3960 8237 3953 8246 3980 8270 3985 8247
3984 8247 3975 8240
TIME...MOT...LOC 2031Z 314DEG 21KT 3972 8248
$$
SitesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:51 PM EDT, 20 minutes earlier.
Area forecast discussion, Aug 10, 3:51 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 351 PM EDT Fri Aug 10 2018 .SYNOPSIS... A cold front located along the I-70 corridor this afternoon will move slowly south tonight and weaken as it stalls north of the Ohio River. Thunderstorm activity will be found over the region as the weakening surface front interacts with an upper level trough through at least Saturday. The front will push south on Sunday as the upper trough develops into a closed circulation drifting southwest over Ohio. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Thunderstorm activity will be on the increase this evening and scatter out through the overnight hours. Storms will be lingering however, so some activity will occur through the night, most likely north of the Ohio River but not necessarily limited to this area. As the surface front washes out as it stalls before hitting the Ohio River, temperatures tonight will drop to the middle 60s across the region under generally cloudy skies. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Lingering showers in the morning will continue their downward trend but then ramp back up as daytime heating interacts with the lingering surface front to the south and any shortwave energy that will remain within the deepening upper level trough. As the front moves into Kentucky later in the day Saturday, the axis of the upper trough will be bringing in more shortwave energy. However, the atmosphere should have been well worked- over so that any lingering convection Saturday night should be isolated in nature and not contain much thunder. That being said, I did not remove thunder from forecast and change to just showery precip. Will let future model runs solidify this expectation in the forecast. Saturday will see highs a little cooler - lower 80s in most locations. Rainfall may necessitate shaving a few more degrees from this forecast with future updates. Drier air will be making a strong push on Saturday night over the northwestern 1/2 of forecast area. Am slightly concerned about the proximity of a cutoff upper low and going clear to partly cloudy, but the flow should put any upper clouds away from the CWA. Overnight lows will drop to 60-63 degrees by Sunday morning for most of the CWA as dewpoints drop nicely below 60 degrees for the first time in a while. && .LONG TERM /SUNDAY THROUGH FRIDAY/... On Sunday, an upper level ridge will continue to amplify as it pushes northeast into the upper Mississippi River Valley and into Ontario. As this occurs, a closed upper level low will develop downstream over the Great Lakes. It appears that the better low level forcing will remain east of the region on Sunday. Thus, only a low chance of showers/thunderstorms are expected with the upper low. Highs will be mainly in the lower 80s. For Sunday night, pcpn will be diurnally driven over our area but will likely persist just to our east. Lows will drop into the lower 60s. Models have come in better agreement in regards to the location and eventual movement of the upper level closed low Monday through Tuesday. On Monday, the center of the upper level closed low will be over the middle Ohio Valley. Again, low level forcing and upper support favor the eastern zones, while our western zones should remain dry. Thus, a chance of showers and thunderstorms will remain across the east. For Monday night into Tuesday, the low will begin to slowly nudge east. There could be a lingering low chance of shower/storms in the east on Tuesday, while the west remains dry. Highs will range from the lower to mid 80s with lows in the lower to mid 60s. As the low opens up and moves further east, short wave ridging will briefly translate across the region Tuesday night. A short wave will be lifting out of the central Plains and into the Ohio Valley Wednesday/Wednesday night followed by a northern stream short wave dropping into the Great Lakes on Thursday. These features will bring unsettled conditions. At this time, it appears that the most active period will be Wednesday night into Thursday with showers and thunderstorms. Models are in disarray by the end of next week in regards if energy will close off over the region. Have kept low PoPs for now. Highs will remain in the lower to mid 80s with lows in the 60s. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Convection firing along and north of the I-70 corridor will affect CMH/LCK early on this afternoon, then spread southward. Did not feel that CVG/LUK would definitely get this activity tonight, so left thunderstorms out at this moment in time in favor of amending if future model runs can come together with a more cohesive solution, or if upstream development would warrant inclusion later this evening. Cigs/vsbys will be lowered in any TS activity today and tonight, and lower clouds will likely make an appearance overnight and early tomorrow given the expected low level injection of moisture from any storms that are present and stalled surface cold front. Showers and some lingering thunderstorms will continue overnight given the proximity of the upper trough and associated vorticity maxima within it, combined with the washed-out surface front that will lay out just north of the Ohio River late tonight and early Saturday. More showers and some thunderstorms will occur tomorrow with an increase in coverage and intensity due to daytime heating. OUTLOOK...Thunderstorms will remain possible at times through Sunday, with the greatest chances during the afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Franks SHORT TERM...Franks LONG TERM...Hickman AVIATION...Franks
Hazardous weather outlook, Aug 10, 2:46 AM EDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 246 AM EDT Fri Aug 10 2018 INZ073>075-080-KYZ089>100-OHZ077>082-088-110700- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 246 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 110700- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking- 246 AM EDT Fri Aug 10 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Clusters of thunderstorms will move across the area this afternoon into tonight. Isolated damaging wind gusts will be possible. In addition, flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 4:03 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT FRI AUG 10 2018
OHZ065-074-102030-
Fairfield OH-Hocking OH-
403 PM EDT FRI AUG 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FAIRFIELD AND NORTH
CENTRAL HOCKING COUNTIES UNTIL 430 PM EDT...
At 403 PM EDT, radar indicated a strong thunderstorm over
Pleasantville, moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Lancaster, Baltimore, Bremen, Millersport, Pleasantville, Hide-A-Way
Hills, Thurston, Rushville, West Rushville, North Berne and
Dumontville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3960 8238 3978 8268 3991 8256 3989 8247
3984 8247 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 2003Z 296DEG 27KT 3982 8257
SitesSpecial weather statement, Aug 10, 4:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
409 PM EDT FRI AUG 10 2018
OHZ065-102045-
Fairfield OH-
409 PM EDT FRI AUG 10 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAIRFIELD COUNTY
UNTIL 445 PM EDT...
At 408 PM EDT, radar indicated a strong thunderstorm near Canal
Winchester, moving southeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Lancaster, Royalton, Lithopolis, Amanda, Carroll, Fairfield County
Airport, Clearport and US Route 22 at State Route 159.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8249 3957 8272 3979 8283 3980 8282
3984 8276 3967 8250
TIME...MOT...LOC 2008Z 314DEG 21KT 3979 8276
SitesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:41 PM EDT | Areal Flood Advisory | ILN | Franklin | 2 hr |
| Aug 10, 4:03 PM EDT | Special Weather Statement | ILN | Fairfield | 27 min |
| Aug 10, 4:09 PM EDT | Special Weather Statement | ILN | Fairfield | 36 min |
| Aug 10, 4:23 PM EDT | Special Weather Statement | ILN | Madison | 37 min |
| Aug 10, 4:24 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Aug 10, 4:54 PM EDT | Special Weather Statement | ILN | Pickaway | 21 min |
| Aug 10, 5:13 PM EDT | Special Weather Statement | ILN | Clermont | 17 min |
| Aug 10, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 28 min |
| Aug 10, 5:25 PM EDT | Special Weather Statement | ILN | Licking | 35 min |
| Aug 10, 5:57 PM EDT | Special Weather Statement | ILN | Pickaway | 18 min |
| Aug 10, 6:08 PM EDT | Special Weather Statement | ILN | Franklin | 22 min |
| Aug 10, 6:15 PM EDT | Areal Flood Advisory | ILN | Pickaway | 2 hr |
| Aug 10, 6:18 PM EDT | Special Weather Statement | ILN | Pickaway | 27 min |
| Aug 10, 6:29 PM EDT | Special Weather Statement | ILN | Ross | 16 min |
| Aug 10, 7:30 PM EDT | Areal Flood Advisory | ILN | Pickaway | 3 hr |
| Aug 10, 7:45 PM EDT | Special Weather Statement | ILN | Greene | 15 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.